Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Do usuage of vyvanse for adhd lead to anger issues as a side effect?

User rating for this question
Excellent
Answered by

Pediatrician
Practicing since : 1999
Answered : 1183 Questions
Question
Hi my son just got diagnosed with adhd and was prescribed vyvanese it's only the first day but my son said he feels angry ? do these side effects dissipate? and also how do people stop meds on weekends or summer without feeling withdrawl?
Posted Mon, 10 Mar 2014 in ADHD
 
 
Answered by Dr. Eric Goldstein 21 minutes later
Brief Answer: Need not wory Detailed Answer: Hello, Thanks for your query. You're question is a very common one. I don't believe your son's feelings of anger are an affect of the Vyvanse. However, I would certainly acknowledge his feelings of anger and try to talk it out with him. As far as weekends and holidays, stopping medication on these days, the so called drug holiday, is a very common practice. Typically, no withdrawal symptoms are experienced during these times. I wouldn't hesitate to proceed in this manner. Good luck.
Above answer was peer-reviewed by
 
Follow-up: Do usuage of vyvanse for adhd lead to anger issues as a side effect? 36 minutes later
how long before we see if vyvanese is the right drug ? when should you see benefit? if there is any
 
 
Answered by Dr. Eric Goldstein 1 hour later
Brief Answer: Response to Vyvanse Detailed Answer: Hello. Thank you for the folow up question. We typically give Vyvanse approximately one week to see if there is any change. Sometimes a dose adjustment is needed, either an increase or decrease, based upon a response. This is evaluated on an ongoing basis. It is important to stay in close contact with the prescribing physician so that the appropriate adjustments may be made.
Above answer was peer-reviewed by
 
Follow-up: Do usuage of vyvanse for adhd lead to anger issues as a side effect? 10 hours later
hello again what do you do if the side effect of not sleeping is taking place?
 
 
Answered by Dr. Eric Goldstein 33 minutes later
Brief Answer: Sleep and Vyvanse Detailed Answer: Hello. Thank you for the follow up question. Sounds like you had a difficult night. This is something that I would definitely recommend discussing with the prescribing physician. In my experience, I have used melatonin, approximately 1 or 2 milligrams, prior to bedtime to help with sleep. But, again, this is something I recommend consulting with the prescribing physician.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor